Latest News

About CAMQ

Information for Authors

Editorial Board

Browse CAMQ Online

Subscription and Pricing

CAMQ Contacts

CAMQ Home

 

Volume 7,     Number 3,     Fall 1999

 

MONOTONICITY AND BOUNDEDNESS OF
THE ATOMIC RADIUS IN THE THOMAS-FERMI
THEORY: MATHEMATICAL PROOF
TADIE

Abstract. Following the Thomas-Fermi theory for atoms [2], we provide a mathematical proof of the fact that atoms grow in size with bounded radii as one goes down each group in the periodic table. The boundedness of the radii is quite known from experiments, but the fact that they are monotone increasing has not been established although it has been predicted for some time.

 

Download PDF Files
 
(Subscribers Only)

© 2005, Canadian Applied Mathematics Quarterly (CAMQ)